Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Fluttering sensation above left breast, episode lasted few seconds, hot sweats. Causes?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Had a fluttering sensation above left breast only lasted a few seconds followed by hot sweat
Posted Wed, 18 Apr 2012 in GERD
Answered by Dr. Jasvinder Singh 1 hour later
Thanks for posting your query.

It will be very helpful for me in understanding your condition better, if you could answer some of these questions:

1) Have you got your blood sugar levels checked and have you got a history of diabetes?

2) Was the fluttering sensation accompanied by any acid reflux?

3) Have you got a cardiac check up done recently?

From the symptoms that you have described, one possibility is that this fluttering sensation is due to anxiety or stress. Twitching and hot sweating are often symptoms of anxiety attack.

Then these symptoms can be due to diabetes, vitamin B 12 deficiency and neurological causes. We need to confirm the diagnosis by getting your blood sugar levels, ECG (Electrocardiography) heart and vitamin B 12 levels done. You can eat a healthy diet consisting more of meat and non veg products which are XXXXXXX sources of vitamin B 12.

If you are a vegetarian then you can take vitamin B 12 supplements after consulting your physician.

If however the fluttering sensation is XXXXXXX seated, then cardiac arrhythmia are important to be ruled out by means of ECG and holter monitoring.
For your GERD (Gastroesophageal Reflux) also, try the following lifestyle measures:

1)     Try raising the head of your bed about four inches with blocks.
2)     It also might help to avoid eating or drinking for two hours before you lie down.
3)     To help control the stomach acid, one should not drink alcohol or drinks with caffeine in them, or eat chocolate or spicy or greasy foods.
4)     Also take some antacid but if the symptoms are severe, then you may need drugs like proton pump inhibitors like Omeprazole after consulting your doctor.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. Please accept my answer in case there are no follow up queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor